Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking tricor for Addison's disease. Will tricor have an impact on joints?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
I have addisons disease, probably all my life, but was disgnosed 2 years ago. Taking Tricor in varying dosages. Now I've got hip problems (as a result of the medication?) Do I have any options to other treatments? If I were to keep taking the Tricor, which I've been told has to be done for the rest of my life, will the Tricor impact other joints? I'm 62 and have no other symptoms other than pigmentation (I have this amazing XXXXXXX for which I am teased every day) and my cortisol level reads low.
Posted Wed, 27 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Shehzad Topiwala 2 hours later
Brief Answer: Endocrinology question? Detailed Answer: It appears the moderator of this forum may have directed this question to me because addisons disease and tricor are both in the endocrinology domain. But before I accept this question I would like to be sure if that is what you would want too, because I see that this query has been placed by the user under the 'bones, muscles and joints' category
Above answer was peer-reviewed by
Follow-up: Taking tricor for Addison's disease. Will tricor have an impact on joints? 26 hours later
My question is two-fold but before I ask tht questions, I would like to correct a piece of information. The medication I take is Hydrocortisone/Cortef. I was taking Tricor, but do not take it any longer. My questions are: 1- Is the Hydrocortisone causing my joint/hip pain? Is this indicative of the medication and if I continue taking it will it cause other joints or muscles pain. 2-Are there any other forms of medication or treatment for Addisons other than steriod treatment and if so, what are those options. I know long-term steroid treatment is problematic. Thank you.
Answered by Dr. Shehzad Topiwala 9 hours later
Brief Answer: Hydrocortisone Detailed Answer: If the diagnosis is correct ie you truly have 'Primary adrenal insufficiency', then hydrocortisone is definitely needed, often for life. Some individuals even need fludrocortisone in addition to hydrocortisone. An experienced endocrinologist is necessary to manage this condition by regular in-person visits. 1 Hydrocortisone is higher-than-necessary doses can cause hip/joint pain. The usual doses are around 15-20 mg a day total 2 Taking high doses of hydrocortisone can have several long term problems and muscle / joint pain is one of them 3 There is no other treatment for Addison's disease other than steroids
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor